Not feeling great, need some advice pleas

Been taking Levothyroxine now for 18 weeks, started off on 25mcg and been upped by 25 every six weeks. My TSH level has come down from 7 to about 3.5 but since taking 75mcg I have felt much worse. I am really anxious, sickly and just feel completely exhausted and washed out.

I have my next blood test next week and a GP appointment a few days after, not sure where to go next, concerned upping dosage may make things worse again or is this normal?

Need some advice as I'm really confused what to do next.



5 Replies

  • Always the first thing to look at is your iron, folate, ferritin, Vit D and Vit B12 levels. Have these been measured? If not ask for them to be done. All need to be well in range, not just bottom of the range, for your thyroid meds to work properly.

  • Nope, never had them checked, I asked the last time and was told it wasn't necessary. I will ask again this time, I'm so tired today I just want to sleep, it's only 3pm.

  • It's common for hypo people to be deficient in one or more. Write the list on a piece of paper and give it your doctor so you don't forget anything.

  • Chris, your TSH is still too high which is why you're feeling rough. Most people are comfortable with TSH just above or below 1.0. It is usual to feel some improvement with a dose increase but then slump off because the increase isn't sufficient. The next dose increase should improve some of your symptoms after 7/10 days but it will take 6/8 weeks to metabolise and really work on improving your symptoms.

    Scroll down to Guidelines and Treatment Options to read Dr. A. Toft's comments in Pulse Magazine If you want a copy of the article to show your GP email

    Ask your GP to test ferritin, vitamin D, B12 and folate as hypothyroid patients are often deficient/low and these deficiencies can cause musculoskeletal pain, fatigue and low mood similar to hypothyroid symptoms. Post your results with the lab ref ranges (the figures in brackets after your results) in a new question and members will advise whether supplementation is required.

  • People on here are gonna get sick of me asking this but when someone says they're feeling the things you are the first question that comes to my mind is what brand of Levo are you taking? if it's Mercury Pharma be safe and ask your GP for a different brand. The fact you're feeling worse with increases in dose, when really you should be starting to feel better.....even if your TSH is still too high, it has come down but you're actually feeling worse after the last increase.......

You may also like...